Mississippi, 2006

Hail in Mississippi, April 25, 2006

April 25, 2006 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 25, 10:25 AM CST, 43 minutes earlier.

Area forecast discussion, Apr 25, 10:25 AM CST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1125 AM CDT TUE APR 25 2006

.DISCUSSION...
SCATTERED CONVECTION FIRED UP A LITTLE MORE QUICKLY THAN ANTICIPATED
THIS MORNING ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR AS
THE LOW LEVEL TROPICAL SOUP MADE ITS WAY INLAND FROM THE WESTERN
GULF. THIS DEEP MOISTURE HAS BEEN FURTHER ACTIVATED BY A FEW OUTFLOW
BOUNDARIES EASING SOUTH TOWARD THE NATCHEZ TRACE AND I-20 CORRIDOR.
THE MAIN MCS RESPONSIBLE FOR THE BOUNDARIES IN QUESTION HAS
DIMINISHED...BUT QUASI-ORGANIZED CONVECTION DOES REMAIN ANCHORED TO
THE BOUNDARY ACROSS NORTHERN LA...WITH PRECIP AND CLOUD DEBRIS NOW
WORKING EAST INTO THE DELTA. FURTHER SOUTH AND EAST...CONVECTION
CONTINUES TO INCREASE ALONG AND SOUTH OF WHERE LOW LEVEL MOISTURE
ADVECTION (REFERRED TO ABOVE) CONVERGES WITH CONVECTIVE OUTFLOW
COMING IN FROM THE NORTHWEST. GOOD MOISTURE HAS NOT YET WORKED
INTO ALL OF EASTERN MS...BUT IT WILL BY EARLY AFTERNOON AND THE
CONVECTIVE POTENTIAL WILL INCREASE ACCORDINGLY.

DID A LITTLE TWEAKING TO GRIDS TO COVER CURRENT TRENDS...BUT THE
PREVIOUS AGGRESSIVE POP FORECAST FOR THIS AFTERNOON IS LOOKING
PRETTY GOOD. 12Z LCH SOUNDING IS PROBABLY RATHER REPRESENTATIVE OF
THE ATMOSPHERE OVER SOUTHERN AREAS OF MY CWA RIGHT NOW...WHERE
TROPICAL MOISTURE HAS ADVECTED IN ALREADY. MODIFYING THIS SOUNDING
WITH LOW 80S SURFACE TEMPS AND AROUND 70 SURFACE DEWPOINTS YIELDS
AROUND 3000 ML CAPE FOR THIS AFTERNOON. AT LEAST POCKETS OF AREAS
AROUND HERE WILL REALIZE THAT...BUT DEEP SHEAR WILL BE MARGINAL FOR
SUPERCELLS AND THUS MAINLY MULTICELL CLUSTERS ANTICIPATED.
MULTICELLS IN AN ENVIRONMENT WITH THAT MUCH SHEAR WILL POSE A THREAT
FOR LARGE HAIL AND DAMAGING WINDS...WHICH JIVES WITH THE PREVIOUS
FORECAST.

NEW ZONES AND GRIDS OUT. /BB/

&&

.PREVIOUS DISCUSSION...SHORT TERM...(TODAY THROUGH WEDNESDAY)
TODAY - SHOULD HAVE KNOWN IT WOULDNT BE QUITE A SIMPLE AS EARLIER
RUNS SUGGESTED. GFS IS SLOWER AGAIN AND IS EVEN MORE AGGRESSIVE WITH
DIURNAL CONVECTION ALONG THE COAST. BOTH RUC AND GFS HAD
PRECIPITATION BREAKING OUT RATHER QUICK IN INTERSTATE 10
CORRIDOR...AND THIS IS CONFIRMED BY SCATTERED SHOWERS IN SOUTHEAST
LOUISIANA. GOES LI/PW SHOWS A SURGE OF HIGHER MOISTURE COMING OFF THE
GULF...AND DEWPOINTS HAVE RISEN SEVERAL DEGREES TO ABOUT 70 IN
SOUTHERN LOUISIANA AND 68 AT KHBG.

MEANWHILE...OUTFLOW BOUNDARY FROM COUPLE OF MCS IN
ARKANSAS/OKLAHOMA/NORTH TEXAS IS RAPIDLY APPROACHING THE AREA FROM
THE NORTHWEST. GUIDANCE SUGGESTS THAT THIS ACTIVITY WILL CONTINUE TO
PLOW SOUTHEAST. NOT MUCH CHANGE IN GUIDANCE INSTABILITY WITH MLCAPE
OF 2000-2400 J/KG THIS AFTERNOON WITH LITTLE IF ANY CONVECTIVE
INHIBITION. STILL SHOWING 700-500 MB LAPSE RATES IN EXCESS OF 7 C/KM.
CHINK IN ARMOR IS MARGINAL SHEAR...THOUGH STILL SUFFICIENT FOR MULTI-
CELL SEVERE PER CURRENT ACTIVITY UPSTREAM. PUT HAIL AND DAMAGING
WINDS IN ZONES FOR THIS AFTERNOON AND EVENING.

TONIGHT - EVENING DIFFICULT TO FORECAST BECAUSE MERGING OF DIURNAL
CONVECTION FROM SOUTH AND OUTFLOW BOUNDARY/COLD FRONT INDUCED
ACTIVITY FROM THE NORTHWEST SHOWN TO DECREASE SOME WITH LOSS OF
DAYTIME HEATING. MEANWHILE...GFS CONTINUES STRONG SIGNAL OF NOCTURNAL
ELEVATED MCS JUST BEHIND THE FRONT LATE AT NIGHT SPREADING INTO
WESTERN AND CENTRAL ZONES BY DAYBREAK. ALTHOUGH THIS COULD BE
SEVERE...EXPECT INSTABILITY TO BE SOMEWHAT LIMITED BY TIME OF DAY AND
WIDESPREAD DIURNAL CONVECTION. WENT ABOVE GFS MAV GUIDANCE FOR POPS
CENTRAL AND WEST.

WEDNESDAY - ONGOING MCS SHOULD MOVE THROUGH PRETTY QUICKLY AND BE OUT
OF AREA BY MIDDAY. SHOULD BE RAINING AT THE START IN SOUTHEAST HALF
SO WENT CATEGORICAL THERE BUT DRIED OUT ENTIRE CWA BY AFTERNOON.
WHAT ONCE LOOKED TO BE A SUNNY AFTERNOON NOW IN QUESTION HAS GFS
SHOWS PERSISTENT 90+% RH AROUND 925 MB. FUNNY THAT GFS MAV GUIDANCE
CAME UP TO MATCH BLEND OF 850/925 MB TEMP CLIMO BUT THIS COULD GO
DOWN IN FLAMES IF LOW LEVEL COLD ADVECTION IS AS IMPRESSIVE AS IT
LOOKS IN KANSAS. 24 HOUR CHANGE OF 20 TO 30 DEGREES IS A BIT SCARY
AND THERE IS AN OUTSIDE CHANCE THAT SOME AREAS ARE STEADY ALL DAY
WITH HIGHS BUSTING BY 5 TO 10 DEGREES. HOWEVER...THAT IS MOST LIKELY
IF IT STAYS OVERCAST ALL DAY AND THIS STILL SEEMS UNLIKELY. CRAVEN/11

LONGER TERM...FOR WEDNESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE
WILL BRING DRY CONDITIONS AND COOLER THAN AVERAGE TEMPERATURES. ONLY
SIGNIFICANT CHANGE TO MAV GUIDANCE THIS PERIOD WAS TO CUT LOW TEMPS
A 2-3 DEGREES OVER PORTIONS OF CNTRL MS.

FOR FRIDAY NIGHT THROUGH MONDAY...THE WEEKEND IS SHAPING UP TO BE
ACTIVE AS A STRONG NORTHERN STREAM TROUGH DIGS SOUTH TOWARD THE TN
VALLEY REGION WHILE A STRONG SOUTHERN STREAM TROUGH APPROACHES FROM
THE WEST. THE 00Z GFS IS MOST AGGRESSIVE IN ATTEMPTING TO PHASE THE
STREAMS RESULTING IN A POWER-HOUSE TROUGH ACCOMPANIED BY 100+KT
UPPER JET...SENDING A 500MB 12 HR 80M HEIGHT FALL AXIS ACROSS NRN
MS. THE FORECASTED SHEAR BY THIS VERSION OF THE GFS (AFTER TAKING
INTO ACCOUNT GRID-SCALE FEEDBACK CONTAMINATION) IS IMPRESSIVE FOR
ANY TIME OF THE YEAR...BUT ESPECIALLY FOR THE LAST COUPLE OF DAYS OF
APRIL (50-60KT 0-6KM, 30-35KT 0-1KM). FOR ALL THE DYNAMICS AND
KINEMATICS OF THIS SYSTEM...THE GFS FORECASTED (NEAR SFC)
INSTABILITY IS NOT IMPRESSIVE OVER MUCH OF THE AREA AS MIXED LAYER
CAPES REMAIN GENERALLY BELOW 400 J/KG AND TT VALUES BELOW 50. THE
EXCEPTION IS ALONG THE MS RIVER SOUTH OF TVR SAT EVENING WHEN ML
CAPES RISE TO ABOVE 1000 J/KG AND TT VALUES RISE INTO THE LOW
50S...WITH A NOSE OF ELEVATED INSTABILITY NORTH OF TVR WITH
SHOWALTER INDICES < -2 UP TO NEAR GLH. A FORCED SQUALL LINE WITH
HEAVY RAINFALL IS SUGGESTED BY THE OUTPUT... WITH THE GREATEST
POTENTIAL FOR SEVERE WEATHER SOUTH OF HWY 84. IN CONSIDERATION OF
THE TIME OF YEAR...BELIEVE THE SHEAR AND DYNAMICS WILL END UP BEING
LESS AND INSTABILITY WILL BE GREATER AS THE POTENTIAL EVENT UNFOLDS.
GIVEN CONFLICTING MODEL SOLUTIONS AND WITH MOST FOCUS ON THE SHORT
TERM EVENT...WILL HOLD OFF ON SPECULATING ON THIS POTENTIAL EVENT IN
THE HWO.

REGARDLESS OF SYSTEM STRENGTH...THERE SHOULD BE A HEALTHY DOSE OF
RAINFALL OVER MUCH OF THE FORECAST AREA GIVEN PRECIP WATER VALUES
RISING TO NEAR 2 INCHES, UPPER 30 K INDICES, AND 338K 850MB THETAE
RIDGE. NO CHANGES WERE MADE TO MEX GUIDANCE POPS GIVEN UNCERTAINTY
IN TIMING. RIDGING ALOFT AND AT THE SURFACE WILL BRING QUIET WEATHER
AGAIN FOR EARLY NEXT WEEK.  /43/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Apr 25, 3:21 AM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CDT TUE APR 25 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260921-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
421 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THE REGION FOR
THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES FROM THE
NORTHWEST.

RICH GULF MOISTURE HAS OVERSPREAD THE AREA WITH DEWPOINTS IN THE
MID 60S TO AROUND 70. ALTHOUGH THE SURFACE CONDITIONS WILL BE
FAVORABLE FOR THUNDERSTORM DEVELOPMENT...OTHER FACTORS SUCH AS
WEAK UPPER LEVEL SUPPORT AND MARGINAL VERTICAL WIND SHEAR MAY
LIMIT THE SEVERE THUNDERSTORM COVERAGE TO ISOLATED.
HOWEVER...THE LACK OF VERTICAL WIND SHEAR WILL BE COMPENSATED BY
VERY UNSTABLE CONDITIONS.

IT APPEARS THAT THUNDERSTORMS WILL BE CONVERGING ON THE AREA FROM
TWO DIFFERENT DIRECTIONS THIS AFTERNOON.  SHOWERS AND
THUNDERSTORMS FORMING ALONG THE LOUISIANA AND MISSISSIPPI COAST
THIS MORNING SHOULD SPREAD NORTH BY THE AFTERNOON AND AFFECT THE
HIGHWAY 84 AND 98 CORRIDORS.  MEANWHILE...THUNDERSTORMS SPREADING
INTO THE DELTA FROM THE NORTHWEST EARLY THIS AFTERNOON SHOULD
EVENTUALLY MERGE WITH THE SOUTHERN STORMS BY THE EVENING HOURS IN
THE INTERSTATE 20 CORRIDOR.

ALTHOUGH THERE MAY BE A BREAK IN THE ACTIVITY DURING THE LATE
EVENING HOURS...A COMPLEX OF THUNDERSTORMS IS THEN EXPECTED TO
DEVELOP AFTER MIDNIGHT IN NORTHERN LOUISIANA AND MOVE INTO
CENTRAL MISSISSIPPI BY DAYBREAK WEDNESDAY.  ALTHOUGH SEVERE
THUNDERSTORMS CAN NOT BE RULED OUT WITH THIS ACTIVITY...THE
POTENTIAL SHOULD BE LESS THAN THE AFTERNOON STORMS DUE TO LESS
AVAILABLE INSTABILITY.

MULTI-CELL THUNDERSTORMS WITH LARGE HAIL TO QUARTER SIZE AND
DAMAGING
WIND GUSTS APPEARS TO BE THE MOST LIKELY SCENARIO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 56 km away, was scanning. The volume nearest the first event began at 17:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Simpson

When
April 25, 11:08 AM CST to 11:11 AM CST
Where
Simpson County, 7 mi SW of Magee
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.800, -89.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499281.